MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100152
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint met mdr reporting criteria on 11/15/2017 when coil stretch was found during product analysis.Manufacture name: codman & shurtleff, inc.Dba depuy synthes products, inc.Conclusion: two deltaxsft10 devices were returned commingled.Since they are not separately identified, they will be evaluated together.The devices were identified as device a and device b, and were labeled accordingly.Device a: the embolic coil is located in the translucent introducer sheath.The device positioning unit (dpu) core wire has protruded from the skive of the translucent introducer sheath.There are no apparent kinks or bends in the dpu core wire.The ball tip is intact.The embolic coil is stretched.The articulating joint appears to be damaged.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.An attempt was made to advance the embolic coil out of the introducer to visualize the articulating joint and rh coil.The damaged embolic coil could not be advanced out of the introducer.The resistance of the device was measured, and the resistance was 52.2 ¿, which is within the specification range of 48.5 ¿ 56 ¿.The device was connected to detachment control box dcb2000500 (dcb2) c40655 with enpower connecting cable c10702 and the power was turned on.The system ready light illuminated.The device was then connected to the dcb2 with the enpower connecting cable returned on the complaint and the power was turned on.The system ready light illuminated.Since the device cannot be advanced out of the introducer, detachment could not be tested.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Device b: the embolic coil is located in the green introducer.There is a slight bend in the dpu core wire at approximately 42 cm from the proximal end.The ball tip is intact.There are no kinks or stretched sections in the embolic coil.The condition of the articulating joint and rh coil are obscured by the green introducer.The embolic coil was advanced out of the introducer to visualize the articulating joint and rh coil.The articulating joint is in good condition, and the rh coil has not received heat and melted.The embolic coil is slightly stretched near the articulating joint.The resistance of the device was measured and the resistance was 52.3 ¿, which is 48.5 ¿ 56 ¿.The device was connected to dcb2 c40655 with enpower connecting cable c10702 and the power was turned on.The system ready light illuminated.The embolic coil was advanced out of the introducer and immersed in warmed enzyme solution.It was connected to the dcb2 with the enpower control cable returned on the complaint; the power was turned on and the remote detach button was pressed.The embolic coil detached.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The returned enpower cable has two visible kinks in the distal connector wire.The resistance of the device was tested with multimeter, and the resistance was 9.6 ¿, which is outside of the specification range of =2.0 ¿.The device was connected to detachment control box dcb2000500 (dcb2) c46055 and 50 ¿ resistor assembly 70091-01h, and the power was turned on.The system ready light illuminated.The device was used to connect each of the two returned deltaxsft devices (device a and device b) to the dcb2 and the power was turned on.In both cases, the system ready light illuminated.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the deltaxsft10 devices failed the pre-deployment check and failed to detach are not confirmed.Both devices illuminated the system ready light, both when connected to the dcb 2 with a lab enpower control cable and when connected to the dcb2 with the enpower control cable returned on the complaint.While device a was damaged, so detachment could not be tested, device b detached under lab conditions using the enpower connecting cable returned on the complaint.Both devices show evidence of application of excessive force.In device a, the dpu core wire has protruded from the skive of the translucent introducer sheath, the embolic coil is stretched, and the articulating joint is damaged.In device b, there is a bend in the dpu core wire and the embolic coil is slightly stretched.100% of devices are inspected for damage to the embolic coil and dpu, so it is unlikely that either device a or device b left the manufacturing facility with the observed damage.This enpower cable is manufactured by an outside supplier and inspected, packaged, and sterilized by cerenovus.Incoming inspection documentation associated with this lot was also reviewed.The original equipment manufacturer (oem) tests resistance of 100% of devices at final qc.Resistance is verified at incoming inspection using.Only one resistance failure was identified by the oem, and the device was properly segregated from the lot.Without the return of the dcb2 used in the event, the cause of the reported pre-deployment check failure cannot be determined.There is no current safety signal identified related to the reported events based on review of complaint histories for the devices.Since there was no evidence to suggest the events was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a ruptured interior carotid artery aneurysm, two deltaxtrasoft coils (dlx100152/ s13201) could not be detached using an enpower control cable (ecb00018200/ p11482) due to pre-deployment check failure, and during product analysis, it was found that the coils were stretched.The deltaxtrasoft was prepared for use with the enpower control cable; however, the green system ready light did not illuminate.After disconnected them and connected them for several times, the light still did not illuminate.Therefore, the deltaxtrasoft was replaced with another deltaxtrasoft; however, the green system ready light did not illuminate.The deltaxtrasoft was replaced with a new microcoil and the procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.The products will be returned for the investigation.No further information is available.

Brand Name
DELTAXTRASOFT COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key7034438
Report Number3013875781-2017-00030
Device Sequence Number102865
Product Code HCG
UDI-Device Identifier10886704077251
UDI-Public(01)10886704077251(17)191231(10)S13201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberDLX100152
Device Lot NumberS13201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date11/15/2017
Patient Sequence Number1